Vicodin withdrawal is unpleasant and is typically not always life-threatening. However, it is not recommended you stop taking Vicodin without medical help. Withdrawal symptoms and pain can be managed properly with medical detox. The symptoms include anxiety and agitation because of the body reacting to not having a pain reliever. The user will often express discomfort with any small amount of pain at this point.
Other withdrawal symptoms include yawning, runny nose, insomnia, sweating, chills, and muscle aches. Insomnia is a big symptom because the body is in shock there is no more drug coming in. it is essentially attempting to figure out what is happening and how it can feel the same again. The muscle aches and pains are the signals being sent throughout your body from the brain. Everything is responding to not having the drug, and finding a way to fix it.
There are some more serious withdrawal symptoms that occur. This can include cramps, diarrhea, nausea, vomiting, and muscle pain or bone pain. The length of time it takes to complete withdrawal is different for each person. Everyone reacts to pain and discomfort differently. The withdrawal process may last one week or it may take a few weeks. There are many factors involved, but it is important to take the time needed to complete the withdrawal safely.